Alert archive / Kansas / Tornado Warnings in 2013

Tornado Warning 20, NWS Wichita, KS

May 28, 2013Barton County, Kansas

NWS Wichita, KS issued this tornado warning at May 28, 2013, 6:41 PM CDT for Barton County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2013, 6:41 PM CDT (23:41 UTC)
Expired
May 28, 2013, 7:30 PM CDT
In force
49 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Barton County, KS

The radar

The Dodge City radar (KDDC), 127 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:23 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2913 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WFUS53 KICT 282341
TORICT
KSC009-290030-
/O.NEW.KICT.TO.W.0020.130528T2341Z-130529T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 730 PM CDT

* AT 637 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR ALBERT...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

  SOURCE...WEATHER SPOTTERS REPORTED A LANDSPOUT TORNADO.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  OLMITZ AND HOISINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3864 9896 3861 9860 3836 9895 3843 9904
TIME...MOT...LOC 2341Z 220DEG 16KT 3848 9895

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
3 follow-up statements
597 
WWUS53 KICT 282350
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT TUE MAY 28 2013

KSC009-290030-
/O.CON.KICT.TO.W.0020.000000T0000Z-130529T0030Z/
BARTON KS-
650 PM CDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL BARTON COUNTY
UNTIL 730 PM CDT...

AT 646 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR ALBERT...AND
MOVING NORTHEAST AT 20 MPH.

HAZARD...DAMAGING TORNADO AND SMALL HAIL.

SOURCE...WEATHER SPOTTERS CONFIRMED A ROPE TORNADO.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
OLMITZ AND HOISINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3864 9896 3861 9860 3836 9895 3843 9904
TIME...MOT...LOC 2350Z 242DEG 19KT 3847 9895

TORNADO...OBSERVED
HAIL...<.75IN

$$

JAKUB
199 
WWUS53 KICT 290006
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT TUE MAY 28 2013

KSC009-290030-
/O.CON.KICT.TO.W.0020.000000T0000Z-130529T0030Z/
BARTON KS-
706 PM CDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL BARTON COUNTY
UNTIL 730 PM CDT...

AT 704 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR OLMITZ...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...POSSIBLE ROPE TORNADO.

SOURCE...RADAR.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
HOISINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3864 9896 3861 9860 3842 9889 3847 9902
TIME...MOT...LOC 0005Z 243DEG 15KT 3853 9890

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

JAKUB
908 
WWUS53 KICT 290016
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT TUE MAY 28 2013

KSC009-290026-
/O.CAN.KICT.TO.W.0020.000000T0000Z-130529T0030Z/
BARTON KS-
716 PM CDT TUE MAY 28 2013

...THE TORNADO WARNING FOR CENTRAL BARTON COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3864 9896 3861 9860 3842 9889 3847 9902
TIME...MOT...LOC 0016Z 243DEG 15KT 3855 9885

$$

JAKUB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 28, 6:38 PM CDT, 3 minutes earlier.

Area forecast discussion, May 28, 6:38 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
638 PM CDT TUE MAY 28 2013

...AVIATION UPDATE...

.SYNOPSIS...
ISSUED AT 253 PM CDT TUE MAY 28 2013

IN THE UPPER LEVELS...A TROUGH EXTENDS FROM THE GREAT BASIN INTO THE
DESERT SW WITH THE MAIN PIECE OF ENERGY DIVING SOUTHEAST ACROSS THE
CENTRAL GREAT BASIN. THERE ARE SOME MORE MINOR IMPULSES AHEAD OF THE
MEAN TROUGH THAT ARE LIFTING NORTHEAST FROM IA DOWN INTO WESTERN OK.
AT THE SURFACE...A WEAK NEARLY STATIONARY BOUNDARY EXTENDS FROM
CENTRAL IA INTO CENTRAL KS AND THEN INTO WESTERN OK AND MAY PROVIDE
THE FOCUS FOR LATE AFTERNOON STORM DEVELOPMENT.

&&

.SHORT TERM...(THIS EVENING THROUGH THU)
ISSUED AT 253 PM CDT TUE MAY 28 2013

MUCH OF WHAT WILL HAPPEN THIS EVENING WILL BE DICTATED BY WHAT
OCCURS ALONG THE QUASI-STATIONARY SURFACE BOUNDARY THIS AFTERNOON.
STILL THINK THE BEST CONVECTIVE CHANCES WILL BE EARLY THIS EVENING
OVER MAINLY CENTRAL KS AS THE SURFACE BOUNDARY LIFTS BACK TO THE
WEST. HOWEVER...AT THIS POINT CONFIDENCE IS LOW ON HOW WIDESPREAD
THE COVERAGE WILL BE. STILL FEEL THAT AFTER MIDNIGHT THE BETTER
STORM COVERAGE WILL BE GENERALLY NORTHEAST OF THE FORECAST AREA.
OBVIOUSLY ANY STORM THAT GOES UP THIS EVENING WILL HAVE A GOOD
CHANCE TO BECOME SEVERE.

SURFACE LOW PRESSURE IS EXPECTED TO DEEPEN OVER WESTERN KS ON WED AS
AN UPPER WAVE APPROACHES FROM THE WEST. TO START THE DAY THE
DRY-LINE WILL BE OUT NEAR THE KS/CO BORDER BUT WILL MOVE OUT DURING
THE AFTERNOON HOURS. CONFIDENCE IS HIGH THAT THE DRY LINE WILL STAY
WELL WEST OF THE FORECAST AREA DURING THE DAY. THE BIG QUESTION WILL
BE HOW MUCH ACTIVITY DEVELOPS ALONG THE DRYLINE OVER WESTERN KS. THE
NAM WOULD SUGGEST VERY LIMITED DEVELOPMENT WHILE THE GFS HAS MUCH
BETTER CONVERGENCE. EVEN WITH THE WAVE LIFTING OUT...BOTH THE NAM
AND GFS HAVE MAINTAINED QUITE A BIT OF CAPPING...ESPECIALLY ALONG
AND EAST OF HIGHWAY 14. WITH THE DRYLINE STAYING WEST OF THE
FORECAST AREA AND CONFIDENCE LOW ON THE AMOUNT OF STORM COVERAGE
ALONG IT...NOT ORALLY IMPRESSED WITH DAYTIME SURFACE CONVECTION ON
WED...ESPECIALLY ALONG AND EAST OF I-135. THE BIGGER STORY ACROSS
OUR FORECAST AREA WED MAYBE THE VERY STRONG SOUTH WINDS THAT WILL BE
IN PLACE MOST OF THE DAY. WOULD NOT BE SURPRISED TO SEE SOME GUSTS
APPROACHING 45 MPH OVER CENTRAL KS.

STILL CONFIDENT THAT THE MORE WIDESPREAD STORM ACTIVITY WILL BE FOR
WED NIGHT AS AN MCS DIVES SOUTHEAST ACROSS THE MAJORITY OF THE
FORECAST AREA.

BECOMING INCREASINGLY CONCERNED WITH SEVERE WX POTENTIAL ON
THU...ESPECIALLY ALONG AND EAST OF THE KS TURNPIKE. THE WED NIGHT
CONVECTION SHOULD PUSH THE BOUNDARY SOUTHEAST AND ALSO EXPECTING AN
OUTFLOW BOUNDARY TO BE OVER SOUTHERN KS. MORE IMPORTANTLY BOTH THE
GFS AND NAM FINALLY BRING A STRONG UPPER JET OVER SOUTH CENTRAL
KS AND ESPECIALLY OK. THE WEST/NW ORIENTATION OF THIS JET WILL SETUP
A PRIME SHEAR PROFILE FOR SUPERCELLS. IN ADDITION...WITH BACKING LOW
LEVEL WINDS AS SUNSET APPROACHES...TORNADOES WILL ALSO BE POSSIBLE
WITH ANY STORM THAT CAN REMAIN MORE ISOLATED. THE MAIN AREA OF
CONCERN WOULD BE ALONG AND SOUTHEAST OF THE KS TURNPIKE.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 253 PM CDT TUE MAY 28 2013

ANOTHER ACTIVE DAY IN THE SVR WX DEPARTMENT LOOKS TO BE ON TAP FOR
FRI AS THE RICH LOW LEVEL MOISTURE REMAINS IN PLACE OVER EASTERN KS.
IN ADDITION...A VERY STRONG JET WILL REMAIN THROUGH ALL OF KS
PROVIDING GREAT SHEAR FOR SUPERCELLS. BY SAT AFTERNOON THE FRONT
SHOULD FINALLY PUSH OUT OF THE FORECAST AREA ALLOWING SOME RELIEF
FROM THE MUGGY CONDITIONS. PRECIP WILL REMAIN OUT OF THE FORECAST
FOR SUN AND MON AS THE UPPER WAVE TRACKS OVER THE OHIO VALLEY.

LAWSON

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 631 PM CDT TUE MAY 28 2013

STRONG TO SEVERE CONVECTION WILL AFFECT PRIMARILY CENTRAL KANSAS
THRU MIDNIGHT. WILL INCLUDE VCTS FOR NOW UNTIL STORMS LOOK MORE
IMMINENT TO IMPACT KRSL OR KSLN. OTHERWISE EXPECT MVFR CIGS AGAIN
ON WEDNESDAY MORNING ACROSS MUCH OF THE AREA WITH STRONG AND GUSTY
SOUTH WINDS...ESPECIALLY DURING THE AFTERNOON.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  80  67  82 /  20  10  60  40
HUTCHINSON      68  80  66  83 /  30  20  60  30
NEWTON          68  80  66  81 /  20  20  60  40
ELDORADO        69  79  66  80 /  20  10  70  50
WINFIELD-KWLD   69  80  67  81 /  20  10  60  40
RUSSELL         67  82  64  84 /  40  50  70  20
GREAT BEND      67  82  64  86 /  50  50  60  20
SALINA          69  81  65  81 /  60  20  70  40
MCPHERSON       68  80  66  82 /  40  20  60  40
COFFEYVILLE     70  81  68  78 /  30  10  60  60
CHANUTE         69  80  68  79 /  30  10  60  60
IOLA            69  81  67  79 /  30  10  60  70
PARSONS-KPPF    70  81  68  78 /  30  10  60  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 8 PM CDT WEDNESDAY FOR KSZ032-033-
047>052-067>069-082-083-091>093.

&&
Hazardous weather outlook, May 28, 4:17 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
417 PM CDT TUE MAY 28 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-291900-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
417 PM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST KANSAS FOR
LATE THIS AFTERNOON AND EVENING. A FEW STRONG STORMS WITH HAIL UP TO
THE SIZE OF NICKELS WILL BE POSSIBLE.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON
AND EVENING OVER CENTRAL KANSAS. LOCATIONS GENERALLY NORTH OF A
HUTCHINSON TO NEWTON...TO COTTONWOOD FALLS LINE WILL HAVE THE BEST
CHANCE FOR SEVERE THUNDERSTORMS. HAIL TO THE SIZE OF GOLF
BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH AND LOCALLY HEAVY
RAINFALL WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY STRONG SOUTH WINDS WILL BE IN PLACE ACROSS MOST OF THE FORECAST
AREA ON WEDNESDAY. PLEASE REFER TO THE LATEST WIND ADVISORY FOR
ADDITIONAL DETAILS.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AFTERNOON FOR
LOCATIONS GENERALLY WEST OF INTERSTATE 135. HOWEVER...THE MORE
WIDESPREAD STORM ACTIVITY WILL LIKELY ARRIVE WEDNESDAY NIGHT AS A
LARGE COMPLEX OF STORMS DIVES SOUTHEAST.

SEVERE STORMS WILL BE LIKELY ON THURSDAY FOR LOCATIONS ALONG AND
SOUTHEAST OF THE KANSAS TURNPIKE. ANY STORM THAT DEVELOPS IN THIS
AREA WILL LIKELY PRODUCE VERY LARGE HAIL. ANY STORM THAT CAN REMAIN
MORE ISOLATED WILL ALSO HAVE THE POTENTIAL TO PRODUCE TORNADOES.

SEVERE STORMS WILL REMAIN IN THE FORECAST FOR FRIDAY INTO FRIDAY
NIGHT FOR MAINLY LOCATIONS SOUTHEAST OF THE KANSAS TURNPIKE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAYBE BE NEEDED LATE THIS AFTERNOON AND
EVENING ACROSS MAINLY CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON

In the hours before

Special weather statement, May 28, 4:15 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
415 PM CDT TUE MAY 28 2013

KSZ070-282145-
GREENWOOD-
415 PM CDT TUE MAY 28 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD COUNTY...

AT 414 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 12 MILES WEST OF EUREKA...AND MOVING NORTHEAST
AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3767 9650 3782 9653 3788 9652 3811 9634
      3787 9609
TIME...MOT...LOC 2116Z 228DEG 35KT 3781 9648
Special weather statement, May 28, 4:36 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
436 PM CDT TUE MAY 28 2013

KSZ049-282200-
SALINE-
436 PM CDT TUE MAY 28 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...

AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CULVER...OR 14 MILES NORTHWEST OF
SALINA...AND MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3896 9760 3884 9773 3895 9793 3896 9792
      3897 9776
TIME...MOT...LOC 2137Z 223DEG 25KT 3894 9782
Special weather statement, May 28, 5:46 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT TUE MAY 28 2013

KSZ047-282330-
BARTON-
546 PM CDT TUE MAY 28 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF GREAT BEND...AND MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3865 9899 3862 9848 3858 9847 3856 9847
      3856 9848 3843 9848 3826 9848 3826 9904
TIME...MOT...LOC 2246Z 216DEG 20KT 3842 9869
Special weather statement, May 28, 6:06 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT TUE MAY 28 2013

KSZ032-047-048-050-282330-
BARTON-ELLSWORTH-RICE-RUSSELL-
606 PM CDT TUE MAY 28 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON...ELLSWORTH...RICE AND RUSSELL
COUNTIES...

AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ACROSS BARTON AND ELLSWORTH COUNTY...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3863 9904 3886 9821 3856 9805 3826 9903
TIME...MOT...LOC 2305Z 178DEG 28KT 3845 9885
Special weather statement, May 28, 6:27 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CDT TUE MAY 28 2013

KSZ033-048-290000-
ELLSWORTH-LINCOLN-
627 PM CDT TUE MAY 28 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH AND LINCOLN COUNTIES...

AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF ELLSWORTH...OR NEAR
ELLSWORTH...AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3899 9809 3876 9793 3872 9793 3852 9847
      3882 9849
TIME...MOT...LOC 2327Z 236DEG 46KT 3881 9816
Special weather statement, May 28, 6:29 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT TUE MAY 28 2013

KSZ047-290000-
BARTON-
629 PM CDT TUE MAY 28 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ACROSS CENTRAL AND NORTHEAST BARTON
COUNTY...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

&&

LAT...LON 3866 9904 3870 9848 3863 9847 3844 9848
      3833 9903
TIME...MOT...LOC 2329Z 194DEG 14KT 3855 9880

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:05 PM CDTSpecial Weather StatementICTRussell40 min
May 27, 7:19 PM CDTSevere Thunderstorm WarningICTRussell41 min
May 27, 8:01 PM CDTSpecial Weather StatementICTLincoln29 min
May 27, 9:06 PM CDTSpecial Weather StatementICTEllsworth24 min
May 27, 9:28 PM CDTSpecial Weather StatementICTEllsworth32 min
May 28, 10:46 AM CDTSpecial Weather StatementICTGreenwood44 min
May 28, 3:41 PM CDTWind AdvisoryICTBarton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more28 hr
May 28, 3:58 PM CDTSpecial Weather StatementICTButler32 min
May 28, 4:15 PM CDTSpecial Weather StatementICTGreenwood30 min
May 28, 4:36 PM CDTSpecial Weather StatementICTSaline24 min
May 28, 5:46 PM CDTSpecial Weather StatementICTBarton44 min
May 28, 6:06 PM CDTSpecial Weather StatementICTBarton, Ellsworth24 min
May 28, 6:27 PM CDTSpecial Weather StatementICTEllsworth33 min
May 28, 6:29 PM CDTSpecial Weather StatementICTBarton31 min
May 28, 6:33 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline42 min

Nearby

Tornado Warnings in Kansas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.